Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ty

A few questions in relation to Minomycin

Recommended Posts

Just a few questions..responses would be appreciated

OK, so I went to the doctor today, to get a medical certificate for missing a week of work due to the flu. Just as I was getting up to leave I thought "hey what the hell" and asked "do you have anything you can perscribe me for my acne?(I get little condones/bumps on my upper back & chin that occasionally turn into pimples; more likely on my upper back) He gave me a script for minomycin, I just have a few questions as I didn't really get a chance to ask.. he was like seeing me out as he was writing it . It's mild acne, but still irritates me at times.

1) Is there an initial outbreak?

2) Can it be used in conjunction with the regimen

3) Will it affect my bodybuilding/martial arts endeavors

4) Is it likely to work? If so, When?

5) Will use prolong teenage acne?(is it possible to grow out of acne while on it; my dad suffered from mild acne until he was about 19-20, I just turned 19.

6) Will it harm my hand-eye coordination?

7) Will it be detrimental to my general health and quality of life?

Link to post
Share on other sites

1. no

2. yes

3. no

4. possibly yes. if it works for you, it should start working almost immediately within a week.

5. yes

6. no. antibiotics don't affect you in this way

7. no. no real devastating side effects.

Link to post
Share on other sites

i doubt any acne medication can work within a week. On the instructions it says to wait 6 weeks and if there is no improvement change the med. It also says to wait 6 months for the full benefit.

Link to post
Share on other sites

I've been using it for 4 months now. during the middle of the course, I stopped it just to see what would happen for about a week... a few days later new acne was forming, so I went back on it.

Link to post
Share on other sites

To answer #7, I was on mino for 16 months and I noticed my eyesight got much worse in that time period, which can most likely be attributed to genetics but was possibly effected by the drug. A very rare side-effect though according to the leaflet. Watch out for hyperpigmentation, though.

Link to post
Share on other sites

I've been on minomycin for almost 5 months now, have been 100% clear virtually the whole time i've been on it. But i've also been taking clindamycin and Stieva-A. However I believe the mino is mostly responsible as my back is also clear too.

Link to post
Share on other sites

Hey bern... Are you taking Stieva-A? This is supposed to be a milder form of tretinoin, right? Supposed to be 0.01% as opposed to the typical 0.25%... Just want to ask you how did you find it? Does it make your face very red? Is it as effective as differin?

Link to post
Share on other sites

I'm using the 0.1% solution, which I believe is the strongest, I started off on 0.025 then 0.05 now on 0.1. It seems to be working well for me in clearing red marks. I have really had no side affects with it, it did make my face a little red at the start, but it seems fine now. No real peeling to speak of either.

As for it being as effective as differin I don't know because i've never used it. I think the main purpose of Stieva-A is to clear red marks on the face, I still have some red marks which are very stubborn, and some shallow scarring, clearing this takes a lot of patience unfortunately.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×